Article

Amoxicillin Clavulanic Acid-induced Skin Rashes: A Case Report

Redin Jani R. R.1★, M. Subhalahshmi1, P. Sabithra1, S. Sreelakshmi1, D. S. Sreeja1★ Corresponding author

  1. 1Department of Pharmacy Practice, Swamy Vivekanandha College of Pharmacy, Namakkal, Tamil Nadu, INDIA.

CORRESPONDENCE

Redin Jani R. R.

Department of Pharmacy Practice, Swamy Vivekanandha College of Pharmacy, Namakkal, Tamil Nadu, INDIA.

redlinjani729@gmail.com

Volume 11, Issue 4 · pp. 25–28 · PUBLISHED · DOI: 10.5530/jppcm.20250638

View on JPPCM original site ↗

ABSTRACT

Amoxicillin-clavulanic acid is a commonly prescribed β-lactam antibiotic combination known for its broad-spectrum antibacterial activity, but it can occasionally cause hypersensitivity reactions such as skin rashes. This case describes a 40-year-old female diagnosed with Abnormal Uterine Bleeding-Adenomyosis who developed erythematous skin rashes 2 days after starting amoxicillin-clavulanic acid as part of her postoperative treatment following a total abdominal hysterectomy. The antibiotic was immediately discontinued, and the patient was treated with Inj. Chlorpheniramine maleate, 4 mg stat, leading to complete resolution of symptoms. The adverse event was assessed using the Naranjo Adverse Drug Reaction Probability Scale, yielding a score of 7, indicating a probable reaction. This case highlights the need for close monitoring of antibiotic therapy, early identification of adverse reactions, and prompt discontinuation of the causative drug to ensure patient safety and prevent recurrence.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    R., R. J. R., Subhalahshmi, M., Sabithra, P., Sreelakshmi, S., & Sreeja, D. S. (). Amoxicillin Clavulanic Acid-induced Skin Rashes: A Case Report. Journal of Pharmacy Practice and Community Medicine, 11(4), 25–28. https://doi.org/10.5530/jppcm.20250638